Fully nonlinear second order elliptic equations with large zeroth order coefficient
Annales de l'Institut Fourier, Volume 31 (1981) no. 2, p. 175-191

We prove the existence of classical solutions to certain fully non-linear second order elliptic equations with large zeroth order coefficient. The principal tool is an a priori estimate asserting that the C 2,α -norm of the solution cannot lie in a certain interval of the positive real axis.

On démontre l’existence de solutions classiques pour certaines équations elliptiques du deuxième ordre, fortement non linéaires, ayant des coefficients d’ordre zéro assez grands. On utilise essentiellement une estimation a priori impliquant que la norme C 2,α de la solution ne peut appartenir à un intervalle de la demi-droite réelle positive.

@article{AIF_1981__31_2_175_0,
     author = {Evans, L. C. and Lions, Pierre-Louis},
     title = {Fully nonlinear second order elliptic equations with large zeroth order coefficient},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Durand},
     address = {28 - Luisant},
     volume = {31},
     number = {2},
     year = {1981},
     pages = {175-191},
     doi = {10.5802/aif.834},
     zbl = {0441.35023},
     mrnumber = {82m:35047},
     language = {en},
     url = {http://www.numdam.org/item/AIF_1981__31_2_175_0}
}
Evans, L. C.; Lions, Pierre-Louis. Fully nonlinear second order elliptic equations with large zeroth order coefficient. Annales de l'Institut Fourier, Volume 31 (1981) no. 2, pp. 175-191. doi : 10.5802/aif.834. http://www.numdam.org/item/AIF_1981__31_2_175_0/

[1] L. C. Evans, On solving certain nonlinear partial differential equations by accretive operator methods, to appear in Isr. J. Math., (1981). | Zbl 0454.35038

[2] L. C. Evans and A. Friedman, Stochastic optimal switching and the Dirichlet problem for the Bellman equation, Trans. Am. Math. Soc., 253 (1979), 365-389. | MR 80f:93091 | Zbl 0425.35046

[3] A. Friedman, Partial Differential Equations, Holt, Rinehart and Winston, New York, 1969. | MR 56 #3433 | Zbl 0224.35002

[4] O. A. Ladyžewskaja and N. N. Ural'Ceva, Linear and Quasilinear Elliptic Equations, Academic Press, New York, 1968. | Zbl 0164.13002

[5] P. L. Lions, Résolution des problèmes de Bellman-Dirichlet, to appear in Acta Math., (1981). | MR 83c:49038 | Zbl 0467.49016

[6] P. L. Lions, Résolution de problèmes elliptiques quasilinéaires, Arch. Rat. Mech. Anal., 74 (1980), 335-354. | MR 82a:35034 | Zbl 0449.35036

[7] I. V. Skrypnik, On the topological character of general nonlinear operators, Doklady, 239 (1978), 538-541 (Russian). | MR 58 #6678 | Zbl 0393.35031